Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS Sioux Falls, SD

July 9, 2009Cottonwood County, Jackson County, Nobles County, Minnesota; 4 counties in Iowa

NWS Sioux Falls, SD issued this flash flood warning at Jul 9, 2009, 9:03 PM CDT for Cottonwood County, Jackson County, Nobles County, Minnesota; 4 counties in Iowa. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2009, 9:03 PM CDT (02:03 UTC)
Expired
Jul 10, 2009, 12:00 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Nobles County, MN

The radar

The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 9:17 PM CDTFLASH FLOODMilford, IAOUTSIDE LANES OF HWY 71 FLOODING
Jul 9, 9:30 PM CDTFLASH FLOOD2 E Terril, IARAINFALL OF 2.17 INCHES BETWEEN 9 PM AND 1010 PM CAUSED FLASH FLOODING.
Jul 9, 9:30 PM CDTFLASH FLOODArnolds Park, IAONE FOOT DEEP ON HWY 71 IN FRONT OF OAK HILL MARINA
Jul 9, 9:30 PM CDTFLASH FLOODTerril, IASTREET FLOODING AND CARS PULLED OVER IN TERRIL
Jul 9, 9:45 PM CDTFLASH FLOODSuperior, IASTREETS ARE FLOODED FROM HEAVY RAIN, BUT THE RAIN IS STARTING TO LET UP NOW.
Jul 9, 10:04 PM CDTFLASH FLOODArnolds Park, IASTREET FLOODING REOCCURRING WITH ADDITIONAL HEAVY RAINFALL.
Jul 9, 10:09 PM CDTFLASH FLOODTerril, IALOTS OF WATER STANDING IN YARDS.
Jul 9, 10:46 PM CDTHEAVY RAIN 2.75 Se Lake Park, IA
Jul 9, 11:30 PM CDTFLASH FLOODLakefield, MNHIGHWAY 86 AND 3RD AVENUE NORTH FLOODED.
Jul 9, 11:31 PM CDTFLASH FLOODWorthington, MNTHE HIGHWAY 59/60 UNDERPASS IN THE SOUTHEAST PART OF WORTHINGTON IS FLOODED BY THE HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 100203
FFWFSD
IAC041-059-141-143-MNC033-063-105-100500-
/O.NEW.KFSD.FF.W.0015.090710T0203Z-090710T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT THU JUL 9 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DICKINSON COUNTY IN NORTHWEST IOWA
  EASTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA
  JACKSON COUNTY IN SOUTHWEST MINNESOTA
  NORTHEASTERN OBRIEN COUNTY IN NORTHWEST IOWA
  NORTHERN CLAY COUNTY IN NORTHWEST IOWA
  OSCEOLA COUNTY IN NORTHWEST IOWA
  SOUTHERN COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA

* UNTIL MIDNIGHT CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
  AREA. 1 TO 3 INCHES OF RAIN SHOULD FALL IN SOME AREAS CAUSING LOCAL
  FLOODING...ESPECIALLY IN URBAN AREAS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JACKSON...SPIRIT LAKE...WINDOM...WORTHINGTON...ARNOLDS PARK...
  BERGEN...BINGHAM LAKE...BREWSTER...FOSTORIA...HARRIS...HERON
  LAKE...LAKE PARK...LAKEFIELD...MELVIN...MILFORD...MOUNTAIN LAKE...
  OCHEYEDAN...OKOBOJI...ORLEANS...ROUND LAKE...SIBLEY...SUPERIOR...
  TERRIL...WAHPETON AND WEST OKOBOJI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4350 9487 4349 9491 4317 9493 4322 9567
      4350 9580 4382 9558 4400 9487 4359 9485

$$

RSR
2 follow-up statements
000 
WGUS73 KFSD 100251
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 PM CDT THU JUL 9 2009

IAC041-059-141-143-MNC033-063-105-100500-
/O.CON.KFSD.FF.W.0015.000000T0000Z-090710T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON IA-OSCEOLA IA-OBRIEN IA-CLAY IA-COTTONWOOD MN-NOBLES MN-
JACKSON MN-
951 PM CDT THU JUL 9 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JACKSON...EASTERN
NOBLES...SOUTHERN COTTONWOOD...NORTHERN CLAY...NORTHEASTERN
OBRIEN...OSCEOLA AND DICKINSON COUNTIES UNTIL MIDNIGHT CDT...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED   
AREA. 1 TO 3 INCHES OF RAIN SHOULD FALL IN SOME AREAS CAUSING LOCAL 
FLOODING...ESPECIALLY IN URBAN AREAS. THE HEAVIEST RAIN APPEARS TO 
BE MOVING EAST OF THE WARNED AREA...BUT FLOODING SHOULD CONTINUE.

BETWEEN 915 AND 945 PM CDT...FLOODING OF ROADS WAS OCCURRING IN THE 
CITIES OF MILFORD...ARNOLDS PARK...TERRIL...AND SUPERIOR. WATER WAS 
UP TO ONE FOOT DEEP ON HIGHWAY 71 IN PARTS OF ARNOLDS PARK.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...JACKSON...SPIRIT LAKE...WINDOM...WORTHINGTON...ARNOLDS
PARK...BERGEN...BINGHAM LAKE...BREWSTER...FOSTORIA...HARRIS...HERON
LAKE...LAKE PARK...LAKEFIELD...MELVIN...MILFORD...MOUNTAIN LAKE...
OCHEYEDAN...OKOBOJI...ORLEANS...ROUND LAKE...SIBLEY...SUPERIOR...
TERRIL...WAHPETON AND WEST OKOBOJI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4350 9487 4349 9491 4317 9493 4322 9567
      4350 9580 4382 9558 4400 9487 4359 9485

$$

RSR
000 
WGUS73 KFSD 100502
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 AM CDT FRI JUL 10 2009

IAC041-059-141-143-MNC033-063-105-100516-
/O.EXP.KFSD.FF.W.0015.000000T0000Z-090710T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON IA-OSCEOLA IA-OBRIEN IA-CLAY IA-COTTONWOOD MN-NOBLES MN-
JACKSON MN-
1202 AM CDT FRI JUL 10 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JACKSON...EASTERN
NOBLES...SOUTHERN COTTONWOOD...NORTHERN CLAY...NORTHEASTERN
OBRIEN...OSCEOLA AND DICKINSON COUNTIES HAS BEEN ALLOWED TO
EXPIRE...

THE FLASH FLOOD WARNING WILL BE TRANSITIONED TO AN AREAL FLOOD 
WARNING TO ACCOUNT FOR THE EXISTING PONDING AND FLOODING OF LOW 
LYING AREAS...AS WELL AS ADDITIONAL RAINFALL EFFECTS OVERNIGHT.
THE AREAL FLOOD WARNING WILL BE IN EFFECT UNTIL NOON CDT ON FRIDAY.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4350 9487 4349 9491 4317 9493 4322 9567
      4350 9580 4382 9558 4400 9487 4359 9485

$$

CHAPMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 5:00 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 9, 5:00 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
500 PM CDT THU JUL 9 2009

.DISCUSSION...
DUE TO ONGOING AND ADDITIONAL THREATS FOR SEVERE WEATHER WILL KEEP
DISCUSSION ON THE ABBREVIATED SIDE.  FOR TONIGHT...19Z OAX SOUNDING
INDICATED FAIRLY HEALTHY LOW LEVEL CAP REMAINING ACROSS FORECAST
AREA.  THIS HAS NOT PREVENTED ELEVATED STORMS FROM FIRING ALONG
OUTFLOW BOUNDARY EXTENDING FROM YANKTON TO ESTHERVILLE.  MAIN
BOUNDARY SITUATED FURTHER TO THE WEST...FROM KHON TO NEAR TYNDALL.
LOW LEVEL MOISTURE LINGERING A LITTLE BEHIND THE MAIN
BOUNDARY...HOWEVER MUCH DRIER AIR SITUATED BACK OFF TO THE NORTH AND
WEST WITH DEW POINTS IN THE 40S. CONVERGENCE ALONG MAIN FRONT
EXTREMELY WEAK WITH SOUTHWEST FLOW AHEAD OF THE FRONT AND NORTHWEST
BEHIND. WITH WEAK CONVERGENCE AND STRATUS GLUED TO THE MAIN
FRONT...THINK THE FAVORED AREA FOR ADDITIONAL DEVELOPMENT THIS
EVENING WILL BE ALONG OUTFLOW BOUNDARY AS THE LOW LEVEL JET DEVELOPS
AND NOT ALONG MAIN FRONT.  STILL CAN/T RULE OUT A STORM ALONG THE
MAIN BOUNDARY...AND HAVE LEFT SOME LINGERING POPS MAINLY IN THE
EVENING TO THE NORTH.  MAIN SEVERE THREAT THIS EVENING WILL BE
ELEVATED STORMS WITH 700-500 MB LAPSE RATES EXTREMELY STEEP
RESULTING IN ELEVATED INSTABILITY. EXPECT STORMS TO MAINLY CONTAIN A
HAIL AND HEAVY RAIN THREAT. WITH HEAVY RAINFALL THAT HAS FALLEN
ACROSS THE AREA OVER THE LAST WEEK...WILL KEEP FLOOD WATCHES GOING.

LOW LEVEL BOUNDARY WILL STRUGGLE TO WORK SOUTH DURING THE DAY
TOMORROW...AND WITH BASICALLY UNCAPPED ENVIRONMENT...COULD SEE
ADDITIONAL ROUNDS OF THUNDERSTORMS ALONG AND SOUTH OF FRONT. BEST
CHANCES OF THUNDERSTORMS APPEAR TO BE ACROSS NORTHWEST IOWA NEAR
STORM LAKE.

BRIEF BREAK TO ACTIVE PATTERN ON FRIDAY NIGHT INTO SATURDAY AS DRY
CANADIAN HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS.

STRONG THETAE ADVECTION SUNDAY MORNING MAY INITIATE ADDITIONAL
ROUNDS OF THUNDERSTORMS. MODELS INDICATE SHORT WAVE KNOCKING DOWN
UPPER LEVEL RIDGE ON SUNDAY...AND HAVE INCREASED POPS DURING THE DAY
INTO OVERNIGHT.

ACTIVE PATTERN CONTINUES INTO MIDWEEK WHEN STRONG COLD FRONT WORKS
THROUGH THE AREA ON TUESDAY NIGHT.  DRIER AIRMASS WORKS INTO THE
AREA ON WEDNESDAY INTO THURSDAY...AND HAVE KEPT FORECAST DRY WITH
TEMPERATURES JUST SLIGHTLY BELOW NORMAL. /BT

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR IAZ001>003-012>014-020>022-031-032.

MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ071-072-080-081-
     089-090-097-098.

NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NEZ013-014.

SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR SDZ067-069>071.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR SDZ040-055-056-061-
     062-065-066-068.

&&
Hazardous weather outlook, Jul 9, 11:53 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 AM CDT THU JUL 09 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1153 AM CDT THU JUL 09 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING OVER SOUTHWEST MINNESOTA...NORTHWEST
IOWA...AND IN SOUTHEAST SOUTH DAKOTA MAINLY EAST OF THE JAMES
RIVERA. SEVERE STORMS WILL AGAIN BE POSSIBLE WITH HAIL TO GOLF
BALL SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES.

FLOODING...
THUNDERSTORMS WHICH ARE EXPECTED TO REDEVELOP AND MOVE ACROSS THE
AREA THIS EVENING WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE
LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED
HEAVY RAIN THE LAST FEW DAYS TO THIS MORNING. THIS THREAT WILL BE
ALONG AND EAST OF A BROOKINGS SOUTH DAKOTA TO SPRINGFIELD SOUTH
DAKOTA LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS
MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND
SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FOR ISOLATED STORMS ANYTIME
THIS
AFTERNOON AND EVENING...AND MORE MORE WIDESPREAD SEVERE STORMS
AFTER
400 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jul 9, 8:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             3 NW WORTHINGTON        43.66N 95.64W
07/09/2009  E1.00 INCH       NOBLES             MN   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 8:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             2 W WORTHINGTON         43.63N 95.64W
07/09/2009  E1.75 INCH       NOBLES             MN   BROADCAST MEDIA

0827 PM     HAIL             2 NW WORTHINGTON        43.65N 95.63W
07/09/2009  E1.75 INCH       NOBLES             MN   LAW ENFORCEMENT

&&

KEWY
Local storm report, Jul 9, 8:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             2 N EVERLY              43.19N 95.32W
07/09/2009  E1.75 INCH       CLAY               IA   BROADCAST MEDIA

&&

KEWY
Local storm report, Jul 9, 8:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             6 W FOSTORIA            43.24N 95.27W
07/09/2009  E1.00 INCH       CLAY               IA   BROADCAST MEDIA

&&

KEWY
Local storm report, Jul 9, 8:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
852 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     FLASH FLOOD      WORTHINGTON             43.63N 95.60W
07/09/2009                   NOBLES             MN   BROADCAST MEDIA

            FLOODED INTERSECTION OF 10TH STREET AND 8TH AVENUE

&&

KEWY
Local storm report, Jul 9, 8:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             9 NW SPENCER            43.24N 95.28W
07/09/2009  E1.25 INCH       CLAY               IA   BROADCAST MEDIA

            HALF DOLLAR SIZED HAIL 4 MILES NE OF THE INTERSECTION OF
            U.S. HIGHWAY 18 AND STATE HIGHWAY M27.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:44 PM CDTSevere Thunderstorm WarningFSDNobles, Rock46 min
Jul 9, 7:52 PM CDTSevere Thunderstorm WarningFSDNobles38 min
Jul 9, 8:15 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles45 min
Jul 9, 8:54 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles36 min
Jul 9, 9:00 PM CDTTornado WarningFSDCottonwood, Jackson, Murray, Nobles30 min
Jul 9, 9:28 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson25 min
Jul 9, 11:59 PM CDTAreal Flood WarningFSDJackson, Nobles12 hr
Jul 9, 7:19 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux41 min
Jul 9, 8:24 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola51 min
Jul 9, 9:15 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson45 min
Jul 10, 5:10 AM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux35 min
Jul 10, 5:37 AM CDTFlash Flood WarningFSDPlymouth, Sioux2 hr
Jul 10, 6:36 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee25 min

Nearby

Flash Flood Warnings in Iowa, 2009Flash Flood Warnings in Minnesota, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.